Alert archive / Florida / High Surf Advisories in 2012
High Surf Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Feb 11, 2012, 9:24 AM EST for Pinellas County, Florida. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 9:24 AM EST (14:24 UTC)
- Expired
- Feb 12, 2012, 4:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WHUS42 KTBW 111424 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 924 AM EST SAT FEB 11 2012 ...HIGH SURF ADVISORY FROM 10 AM TO 7 PM TODAY... .STRONG HIGH PRESSURE BUILDS IN TODAY WITH ROBUST NORTHWEST WINDS. FLZ039-042-048>051-055-060-062-065-120000- /O.NEW.KTBW.SU.Y.0001.120211T1424Z-120212T0000Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 924 AM EST SAT FEB 11 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WAVES AND SURF: NORTHWESTERLY WINDS OF 15 TO 20 MPH WILL RESULT IN SURF OF 4 TO 6 FEET. * TIMING: STRONG RIP CURRENTS WILL BEGIN TO REACH THE COAST LATER THIS MORNING AND CONTINUE TI EARLY EVENING. * IMPACTS: HIGH SURF WILL PRODUCE DANGEROUS SURF AND RIP CURRENTS AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
803 WHUS42 KTBW 112035 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 335 PM EST SAT FEB 11 2012 ...HIGH SURF ADVISORY EXTENDED THROUGH 4 PM SUNDAY... .GUSTY NORTHWESTERLY WINDS WILL GENERATE HAZARDOUS SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. FLZ039-042-048>051-055-060-062-065-122100- /O.EXT.KTBW.SU.Y.0001.000000T0000Z-120212T2100Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 335 PM EST SAT FEB 11 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST SUNDAY. * WAVES AND SURF: NORTHWESTERLY WINDS OF 15 TO 25 MPH WILL RESULT IN SURF OF 4 TO 6 FEET. * TIMING: STRONG RIP CURRENTS AND HIGH SURF WILL CONTINUE TO IMPACT THE COAST THROUGH SUNDAY MORNING...THEN SLOWLY DIMINISH DURING THE AFTERNOON. * IMPACTS: HIGH SURF WILL PRODUCE DANGEROUS SURF AND RIP CURRENTS AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 11, 9:17 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 11, 9:17 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
917 AM EST SAT FEB 11 2012
...WINDY AND COLDER...
.DISCUSSION...
THE FRONT IS EXITING SOUTH FL...TAKING A FEW SHOWERS WITH IT...AS
STRONG HIGH PRESSURE SETTLES INTO THE SOUTHERN PLAINS. THIS HIGH
BRINGS NORTHWESTERLY WINDS 15-20 MPH AND GUSTY TODAY...WITH A LAKE
WIND ADVISORY AND ALSO A HIGH SURF ADVISORY BEGINNING AT 10 FOR
THE COASTAL COUNTIES. OTHERWISE PARTLY CLOUDY WITH HIGHS EXPECTED
IN THE MID 60S TO LOWER 70S. WILL UPDATE THE FORECASTS BY 10 AM
ONLY TO INCLUDE THE HIGH SURF HEADLINE.
&&
.AVIATION...
MOSTLY VFR/MVFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. GUSTY
NORTHWEST WINDS WILL MOVE IN BEHIND THE COLD FRONT THIS MORNING AND
PERSIST THROUGH THE REST OF THE DAY. WITH COLD AIR ADVECTION OVER
THE GULF...A DECK OF SCT-BKN CLOUDS AT 3000-4000 FT WILL MOVE ACROSS
THE AREA TERMINALS LATER TODAY WITH PERIODS OF MVFR.
&&
.MARINE...
HIGH PRESSURE SETTLES IN FROM THE NORTHWEST TODAY WITH WINDS AND
SEAS AT SMALL CRAFT ADVISORY ON THE GULF. TAMPA BAY WILL SEE LESS
WIND AND WILL MAINTAIN AT EXERCISE CAUTION...HOWEVER WILL CLOSELY
MONITOR FOR ANY HIGHER WINDS. THE NEXT FORECAST WILL BE OUT BY 10
AM WITH LITTLE CHANGE.
&&
.FIRE WEATHER...
DRY AIR BEGINS TO WORK IN TODAY BUT LIMITED TO ONLY THE FAR
NORTH...LEVY COULD SEE A COUPLE OF HOURS BELOW 35 PERCENT. DRY
AIR CONTINUES SPREADING SOUTH SUN AND MON WITH A MIXTURE OF RFW
AND/OR RFD POSSIBLE.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...18/FLEMINGHazardous weather outlook, Feb 11, 6:01 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 601 AM EST SAT FEB 11 2012 FLZ039-042-043-048>052-055>057-060>062-065-111700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 601 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN PLACE ACROSS THE AREA TODAY AS NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH AND BE GUSTY. BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...EXCESSIVE COLD IMPACT... A FREEZE WATCH IS IN PLACE ACROSS THE NATURE COAST INCLUDING PASCO COUNTY FOR TONIGHT AS COLD AND DRY AIR ADVECTS INTO THE AREA TODAY AND TONIGHT. TWO TO FOUR HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS THAT AREA WITH LOWS IN THE UPPER 20S TO AROUND 30. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...RIP CURRENT IMPACT... THERE WILL BE A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES WITH STRONG AND BREEZY NORTHWEST WINDS IN PLACE. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY WITH SEAS BUILDING UP TO 8 FEET OFFSHORE AS STRONG HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. SMALL CRAFT OPERATORS SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...EXCESSIVE COLD IMPACT... SEVERAL HOURS OF FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE MAINLY FROM THE TAMPA BAY AREA NORTH FOR SUNDAY NIGHT AS WINDS LIGHTEN AND ALLOW FOR GOOD RADIATIONAL COOLING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS AND BRING PETS INDOORS. ...WIND AND SEA IMPACT... WINDS WILL CONTINUE AT 20 TO 25 KNOTS ACROSS THE WATERS THROUGH SUNDAY AS THE DIRECTION SHIFTS TO THE NORTH AND NORTHEAST. SEAS WILL ALSO CONTINUE UP TO 8 FEET OFFSHORE. CONDITIONS WILL THEN IMPROVE FOR THE REST OF THE WEEK. ...FIRE WEATHER IMPACT... COLD AND DRY AIR WILL BE IN PLACE ACROSS THE AREA FOR SUNDAY AND MONDAY AFTERNOONS. THIS WILL CAUSE SEVERAL HOURS OF CRITICAL HUMIDITIES ACROSS MUCH OF THE AREA. WINDS WILL ALSO BE NEAR 15 MPH SUNDAY AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:07 AM EST | Freeze Watch | TBW | Sumter | 10 hr |
| Feb 11, 4:07 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 15 hr |
| Feb 11, 4:39 AM EST | Small Craft Advisory | TBW | 35 hr | |
| Feb 11, 2:11 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
| Feb 11, 2:11 PM EST | Freeze Warning | TBW | Polk | 18 hr |
| Feb 11, 2:11 PM EST | Hard Freeze Warning | TBW | Sumter | 18 hr |
| Feb 11, 2:12 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 18 hr |
Nearby
High Surf Advisories in Florida, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.